Washington, 2016Wildfire in Washington, August 6 to 10, 2016
August 6 to 10, 2016 · NWS OTX · 1 event in 1 county or zone
The Lower Crab Creek Fire, a human caused fire in Gran county with a noted location 6 miles north of Mattawa, WA. This fire grew to 6,000 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Lower Crab Creek Fire, a human caused fire in Gran county with a noted location 6 miles north of Mattawa, WA. This fire grew to 6,000 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 5, 9:57 PM PST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 5, 9:57 PM PST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1057 PM PDT Fri Aug 5 2016
.SYNOPSIS...
A deep and slow moving low pressure system will move into the
area over the next few days. This low will bring cooler
temperatures and the threat of showers and thunderstorms. Some
storms, especially Monday and Tuesday, could produce heavy
rainfall around the northern mountains. A drying and warming
trend will develop late in the week.
&&
.DISCUSSION...
Evening update: still following a shortwave coming up from the
south and its interactions with moisture/instability to bring some
threat of showers/t-storms tonight into Saturday. Activity over
WA/north ID have been slow to form. A handful of strikes were
found over Shoshone county. Radar shows additional showers now
starting to come into the Blues/Camas Prairie area and should
continue to lift north to northeast. Made minor adjustments to
overnight lows, cooling them a bit toward the northwest. I also
adjusted Saturday morning PoPs over southeast WA/lower ID to
extended the threat a bit longer, based on newer model trends.
Precise timing and coverage will continue to be monitored, but
isolated to widely scattered thunderstorm activity seems most
likely. But the overall thunder threat appears better south and
east of our region tonight. /J. Cote'
&&
.AVIATION...
06Z TAFS: A cold front shifts across eastern WA later tonight
into Saturday, while a shortwave rides in from the south. This
will draw on some moisture and instability to bring a risk for
isolated to widely scattered -shra/-tsra over the eastern TAF
sites. The risk will start around PUW/LWS and expand northeast
toward GEG to COE after 07-09Z and linger through 13-18Z, and
maybe a bit longer near COE. Some brief gusty winds are possible
with passing shower/storms, but otherwise winds are expected to be
lighter. There is the potential for localized LLWS early tonight
with the incoming front, with 20-30kts about 1-2kft AGL. But
without much directional component, strict LLWS is not forecast.
But be mindful of some of those winds aloft through 09-12Z. /J.
Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 64 85 59 82 57 75 / 20 20 10 20 10 20
Coeur d'Alene 61 84 56 81 54 75 / 20 20 20 30 20 20
Pullman 56 85 52 79 52 74 / 20 20 30 30 10 10
Lewiston 66 91 62 86 60 82 / 20 20 30 20 20 10
Colville 60 86 53 84 53 76 / 10 20 10 20 20 20
Sandpoint 55 81 53 80 51 74 / 20 30 10 50 30 20
Kellogg 60 82 53 79 52 71 / 20 30 20 50 20 30
Moses Lake 59 87 55 84 56 78 / 0 0 0 10 10 20
Wenatchee 63 87 60 83 60 75 / 0 0 10 10 30 50
Omak 59 88 57 86 57 78 / 10 0 10 20 20 70
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...&&
Hazardous weather outlook, Aug 5, 1:43 PM PST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
243 PM PDT FRI AUG 5 2016
IDZ001-WAZ037-038-042-062145-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
243 PM PDT FRI AUG 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SLOW MOVING STORM SYSTEM WILL PASS THROUGH THE REGION ON
MONDAY...TUESDAY AND POSSIBLY WEDNESDAY. A MOIST AND UNSTABLE AIR
MASS HAS THE POTENTIAL TO PRODUCE ISOLATED TO SCATTERED SLOW
MOVING HEAVY RAIN PRODUCING THUNDERSTORMS. FLASH FLOODING
PARTICULARLY ON RECENT BURN SCARS...STEEP TERRAIN AND IN URBAN
TERRAIN IS POSSIBLE WITH SOME OF THESE EXPECTED STORMS.
IDZ002>004-026-027-WAZ031>036-041-043-044-062145-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
243 PM PDT FRI AUG 5 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
Wildfire, Moses Lake Area
- When
- August 6, 12:00 AM PST to August 10, 12:00 AM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
No structures were lost and no injuries were reported. The estimated costs of mitigation/suppression of the Lower Crab Creek Fire were $750,000.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Mississippi, August 6, 2016$108,000 · 54 kt wind · 18 events
- Flash Flooding and Flooding in Florida, August 6 to 10, 2016$14,000 · 50 kt wind · 15 events
- Damaging Winds in Virginia, August 6, 201652 kt wind · 21 events
- Flood and Damaging Winds in Massachusetts, August 6, 2016$19,000 · 50 kt wind · 6 events
- Damaging Winds in Texas, August 6, 2016$20,000 · 55 kt wind · 2 events
- Flood and Damaging Wind in Rhode Island, August 6, 2016$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Maine, August 6, 20161.5 in hail · 12 events
- High Surf and Heavy Rain in Hawaii, August 6 to 7, 20169 events
- Heavy Rain in Colorado, August 6, 20167 events
- Hail and Damaging Wind in Utah, August 6 to 7, 20161.75 in hail · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 6, 20163 events
- Damaging Winds in Virginia, August 6, 2016$10,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655832.